Skip to Content

Systemic Lupus Erythematosus - what do you use for hair loss related to lupus?

Responses (10)

Marvell 14 Jan 2010

I'm not sure ... please discuss this with your doctor ... they may know of something which can help.

midwestma 19 Jan 2010

I sure can relate to this hair loss problem, I asked my Doctor what I could do about it, I got a blank stare, and was told just to continue my vitamins and it would run it's course. I go through on again off again periods where my hair loss is worse in the winter than in the summer. My hair starts to grow back again, and then the loss cycle starts in. I have tried every over the counter goop, and junk they offer, none have worked for me. And it sucked up all my extra money. I'm thinking of investing in a good wig!

If you're a man..Bald is beautiful, if you're a woman, it is not so pretty, and you feel like a cancer patient on chemo! I hope someone else here has some advice on this. I have never found one thing that works for me either.
My best to you and good luck.

tara kottman 22 Jan 2010

i have lupus. i told my doc about the hair loss. she stared blank also- not a clue. a friend of mine suggested energy drinks, apparently they have something in them that might help. i havent tried this yet. let us know how you make out:)

hissandra 20 Jan 2010

I sure wish this problem was treated seriously by the medical field. My hair comes out in fistfulls! Now that I am on Cellcept ( a chemo drug) it is coming out faster. Hopefully someone will have an answer but in the meantime I HAVE invested in a good wig. Helps on those days when you do not have the energy to do your hair also! LOL. Good luck.

dfletch313 25 Jan 2010

Hello. Thank you you all for your imput of experiences. This is very helpful. My doctor gave me a foam to treat the skin of my scalp that haulted the hairloss. To restore the hairloss, he had no suggestions except vitamins of sorts to support hair growth. Also, to let it run it's course bc as lupus becomes less active, the body "recovers". Mostly, any highly concentrated vitamins containing Vitamin D, collagen, and Biotin can very much help a hairloss situation. One good vitamin i started to use that seems to be helping a little is Andrew Lessman's Brand of vitamins and in particular it's called Healthy hair skin and nails. It targets these areas, and seems to be helping, just that the vitamins are a bit expensive. They go on sale on HSN here and there... I will keep you posted on further progress and development as I fight hairloss with you ladies. I'm not to the point of a wig yet, but my thick hair is now noticably splotchy and patchy so i'm doing everything I can. Thank you again for the help.

hissandra 26 Jan 2010

I am wondering about the size of the pills as I have a severe choking problem as the Lupus has compromised my esophagus making it hard to swallow and a lot of choking. I take vitamin D and a daily vitamin but no help so far. Thanks in advance.

dfletch313 26 Jan 2010

Hi hissandra. I have to say, the vitamin d pills i take are very small (they look like nyquil the cough medicine but half the gel caps size) and Andrew Lessman's pills are capsules (smooth plastic/gel capsule) that are about the size of your average, elongated tylenol. I thin kthe fact that they come in "caplets" rather than a pill form (flat grainy powdery texture) would make the vitamins more easy to swallow. Hope this helps.

Sharon A 20 Apr 2010

I noticed that I would be going thru a bad flare when I stared to lose my hair, I had a hard time explaining the hair loss to my husband. So, I would go with the flow and invest into a wig, but I also sported the sharpest short cut, wore it well and I didn't let anyone make me feel less than I was, just because I had started to lose my hair. I then had to go to my dermatologist and recieved 32 shot into my scalp for about 2 months. It worked, one thing to remember is try not to stress because you will flare worse with painand the losing of hair.

jennylea 26 Apr 2011

My derm told me to take biotin. It is a viitamin. You can get it at target... It promoted hair regrowth and made the hair I hade grow faster

jen1986 23 Sep 2011

If you are taking hydroxychloroquine which is plaquinel your hairloss will be worse. I recently stopped taking the medication because I felt that it was making my condition worse. My nausea was worse with the medication and had to take anti nausea meds and also lost half my hair.

jen1986 23 Sep 2011

detoxing off of plaquinel was the most painful thing I have ever done in my life. Withdrawal Side effects include: vasculitis, overall feeling of illness, aggression, the worst pain in your life that does not relent, ( I spent half my days in the tub in hot water.) I felt like I wanted to kill someone. detoxing off of plaquinel will be the hardest thing you've ever done.

Sarah Jane Smith 22 Nov 2011

My hair loss come & goes. I haven't found anything to help, so I just go with the flow - stressing about it doesn't help. It's growing at the moment but instead of being straight, it's now grown back very curly... I'm like a middle- aged Shirley Temple!
Get a good hairdresser who can cut/style it the best it can be.

gitabucks 7 Feb 2012

I agree with sarah jane. I was losing my hair as well. I had long, thick, beautiful wavy hair which is now very short and straight but at least it has minimized the hair loss. I also started taking lots of vit d, vit a, omega 3, and multi vit by the handfuls (or so it seems). I have to admit the hair is starting to come back thicker again. I also havent had a flare up for quite some time so that may have an effect as well.

Good luck
Gita

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions